I’m a 29 years old male (a post-graduate student). About 90 days ago due to a period of stressful days and nights on a project, I realized that my hair density was getting less and less and, after a couple of months, my scalp has become visible when my hair is wet!
I counted the fallen hair follicles and they exceeded 300 in a single day. Before balding began, I had mild dandruff for more than 4 months. When my hair loss started, it began to fall out even from around my neck and ears. I think this is something more than simple hereditary male pattern baldness. My father still has all his hair at the age of 52. Please help me with my problem. It’s really annoying me.
I’ve been taking finasteride and mufti-vitamins and also using Biotin/Caffeine-based lotion prescribed by a hair specialist.
Of the treatments you are currently using, only Propecia (finasteride) is clinically proven effective for slowing the progression of genetic baldness and regrowing hair. However if, as you suspect, your hair loss is non-genetic in nature, finasteride will likely not help you. I don’t see Rogaine (minoxidil) listed among your treatments. This is one that may help your hair to regrow thicker even if your balding is stress related.
Normal scalp itchiness and even dandruff will not result in thinning hair. However, if it causes you to rub excessively, you can cause what is known as traction alopecia. You may find that a quality dandruff shampoo like Nizoral will help alleviate the itching.
It is not common for male pattern hair loss to extend to the back and sides of the head. But, there are a number of other non-genetic conditions that can cause this. Unfortunately, only time will tell if your hair will eventually return to its former fullness. Although your father still has a full head of hair, it is still possible that you are suffering the effects of androgenic alopecia (genetic baldness).
As long as you are not experiencing any side effects, you can consider continuing the use of finasteride as a precaution however, I am not a physician and suggest you consult a doctor regarding use of this drug. I also suggest that you consider adding minoxidil and also follow up with a dermatologist for a proper diagnosis.
Editorial Assistant and Forum Co-Moderator for the Hair Transplant Network, the Coalition Hair Loss Learning Center, and the Hair Loss Q & A Blog.
To share ideas with other hair loss sufferers visit the hair loss forum and social community
Get Proven Treatments at the Best Prices by visiting our new online hair loss treatment shop.
Watch hair transplant videos on YouTube